CSN Login
Members Online: 5

You are here

xeloda

bigCrandy
Posts: 75
Joined: Sep 2008

Hey everybody, I've been through 3 rounds of folfox, folfiri + avastin, and have been on avastin for 9 months. I'm now stage 4 with mets to lungs. I don't want to do the pump anymore so I told my Onc I would do the pills(xeloda). I know the side effects of 5fu but was wondering whether the pills were easier or tougher than through the port. I suppose having to dissolve in the stomach would cause more problems with the digestive system. Any thoughts would be greatly appreciated, thank you all, stay strong and God Bless everyone, Randy

maglets's picture
maglets
Posts: 2596
Joined: Jun 2006

I definitely found the pills easier than the 5fu bolus. I found like most chemo it got worse the more I took but I think my main complaint was digestive. sometimes I would have deep abdominal pain from the xeloda not necessarily related to a meal that I had eaten.

Generally I think it is easier to tolerate...but then I ran into the cost question too...here in canada the cost of the xeloda was not covered by OHIP because the drug was not given in hospital....is that a factor for you Randy? Also the pill is nice because you can just stay at home and feel less hospital driven

if you like I will get out my diary and list all the nasties I have forgotten :) :)

take best care,

mags

Jaylo969
Posts: 827
Joined: Jan 2010

I was on Folfox ( 5 rounds) and am now on Xeloda. I had side effects on 5-fu and I am having different side effects on Xeloda.Xeloda is certainly easier... no pump! I have noticed that my fatigue, which was pretty bad on Folfox, is a lot worse on Xeloda but that could possibly be just the cumulative effect of 7 treatments of chemo. I have become a little depressed since starting Xeloda...but again, that might just be where I am in the chemo scene. One thing I do think Xeloda is responsible for is weight gain.If I keep gaining like I have the past 2 months I will be obese before ending chemo! :(
Also, I had no nausea on Folfox after the 1st treatment but it is regular 2-3 hrs after Xeloda. Not horrid nausea...just queasy.

As Mags said, insurance might be an issue too. I paid nothing for infusions but am having to pay $60.00 per Rx for Xeloda.The 1st cycle I had 2 different strengths which meant 2 Rx's and it cost me $120.00. I mentioned it to my onc and she changed my Rx to all of one strength so I'd have only one co-pay.

Best wishes!
-Pat

snommintj's picture
snommintj
Posts: 602
Joined: Mar 2009

they usually aren't bad, but they do build up. The one week off really helps. I lost most of my fingerprints, but haven't gotten the hand and foot syndrome. I'm told it is rough.

idlehunters's picture
idlehunters
Posts: 1792
Joined: Apr 2009

I have been on Xeloda almost 2 months (7on,7off). I have no stomach issues, no fatigue. But hand and foot syndrome sucks. Both are numb, pitted, peeling. It sure beats the pump though and I had more side effects with infusion. Good luck and have a great day.

Jennie

msviclav
Posts: 9
Joined: Sep 2009

Had the pump first two treatments, but because of a blood clot had to go on the pills. I do pay a 35 dollar a month co-pay for them. The stomach problems were painful but they gave me nexium for my stomach and that helped. The tiredness is usually on the 3 and 4 day after my chemo treatment, it could just be the chemo. Little numbness in my ankles, not my feet or hands, just ankles. My elevenths treatment is coming this week and then only one left. I guess the pills were the easiest after the first two weeks. Not all insurance pay from them because of the expense, with out the insurance they would be over 3 thousand dollars per month, not sure any drug is worth that kind of money, but I had no choice in the matter because of the clots, a bag on the pump was only one hundred.

maglets's picture
maglets
Posts: 2596
Joined: Jun 2006

yikes my xeloda was 2000 a month dollars that is

ADKer's picture
ADKer
Posts: 150
Joined: Aug 2008

I found the xeloda to be more toxic to my liver. It caused my liver enzymes to become elevated, particularly the bilirubin. I had to stop chemo altogether for 4 weeks due to the elevated bilirubin. In contrast, the bilirubin has continued to fall even 6 weeks into using 5FU plus avastin every other week. I have no side efffects from the 5FU other than the beginning of dry skin and/or cracking skin at the inner folds of my fingers. Xeloda gave me mild fatigue and aggravated the small amount of oxaliplatin induced dneuropathy that I have remaining in my toes. These side effects from Xeloda were pretty mild though. The main problem was the toxicity to my liver. Also, without the intermediate step of converting the xeloda to 5FU, I have had much better results with 5FU, although it includes avastin which the xeloda regimen did not.

Brenda3.16
Posts: 211
Joined: May 2009

Xeloda has been much better for me. I switched from 5fu to Xeloda in Sept. I have been doing 7 days on and 7 off since Sept. I had Avastin added in 6 weeks ago. I have been working full time and leading an active life. My hands and feet are very dry. That has been my worst side effect. Good lucky. I hope it works for you.

Brenda

JR's picture
JR
Posts: 140
Joined: May 2009

Randy,

After 14 rounds of Folfox I switched over to Xeloda. I'm on my 7th round now. Started on 5000mg a day (14 days on, 7 days off). Due to hand and foot BS onc adjusted me down to 4000mg and down again to 3000mg. That seems to be the correct amount for me. Hand and foot thing still sucks but is tolerable. Also get Avastin on the first day af a new cycle.

Fatigue has not been nearly as bad for me, compared to folfox. I am just shy of 57 years young and am also stage 4 with mets to liver and lungs. Good luck.

Cancer BLOWS !!!

John

Subscribe to Comments for "xeloda"